Texas, 2005

Flash Flood and Flood in Texas, April 5, 2005

April 5, 2005 · NWS FWD · 57 events in 15 counties and zones

44 hail, 11 thunderstorm wind, 1 flash flood, 1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$89,000
Crop damage
None recorded
Events
57

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 5, 2:46 PM CST, 39 minutes earlier.

Area forecast discussion, Apr 5, 2:46 PM CST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
346 PM CDT TUE APR 5 2005

.UPDATE...
CU FIELD BECOMING MORE ENHANCED FURTHER SW AND ALONG DRY LINE IN
METROPLEX. WILL ISSUE UPDATE TO INCREASE POPS A BIT FURTHER WEST AND
ESPECIALLY SW. REST LEFT ALONE. 80

&&

.DISCUSSION...
202 PM...
DRY LINE WAS APPROACHING THE WESTERN SECTIONS OF THE METROPLEX AT
MID AFTERNOON...WITH MESO ANALYSIS AND 18Z SOUNDING INDICATING NO
CAP AND CAPE OF 1500 J/KG ALONG AND EAST OF THE I-35 CORRIDOR.
0-3KM STORM RELATIVE HELICITY NOT SUPER IMPRESSIVE BUT STILL QUITE
ENOUGH FOR ROTATING STORMS AND LARGE HAIL AFTER CONVECTION
INITIATION BY LATE AFTERNOON. STORMS SHOULD CONTINUE TO INTENSIFY
AS THEY MOVE EAST INTO RICHER AIRMASS. WILL KEEP HIGH POPS EAST
AND LOWER CHANCES ALONG I-35 THIS EVENING. STORMS MAY
LINGER INTO THE MORNING HOURS FAR EAST AS H5 LOW IS SLOW TO PULL
AWAY. OTHERWISE...DRIER AIR WILL FILTER INTO N TEXAS WEDNESDAY
AND THURSDAY WITH HIGHS ABOUT 10 DEGREES COOLER. WEAK HIGH
PRESSURE WILL LINGER FOR LATE IN THE WEEK AND THEN ANOTHER SLOW
MOVING H5 LOW WILL DIG SOUTH INTO N TEXAS AND KEEP THE REGION
UNSETTLED WITH A CHANCE OF STORMS MAINLY SUNDAY THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  54  72  52  71 /  10  10   0   0
WACO, TX              53  75  49  74 /  10  10   0   0
PARIS, TX             52  68  48  68 /  60  20   0   0
DENTON, TX            52  72  51  71 /  10  10   0   0
MCKINNEY, TX          53  71  50  70 /  20  10   0   0
DALLAS, TX            55  72  52  70 /  20  10   0   0
TERRELL, TX           53  72  51  70 /  50  20   0   0
CORSICANA, TX         54  73  52  73 /  50  10   0   0
TEMPLE, TX            53  76  49  75 /  10  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 7 PM CDT TUESDAY FOR
      THE FOLLOWING ZONES...COMANCHE...COOKE...DENTON...
      EASTLAND...ERATH...HAMILTON...HOOD...JACK...MILLS...
      MONTAGUE...PALO PINTO...PARKER...STEPHENS...TARRANT...
      WISE...AND YOUNG.

      WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY FOR THE
      FOLLOWING ZONES...ANDERSON...BELL...BOSQUE...COLLIN...
      COMANCHE...COOKE...CORYELL...DALLAS...DELTA...DENTON...
      EASTLAND...ELLIS...ERATH...FALLS...FANNIN...FREESTONE...
      GRAYSON...HAMILTON...HENDERSON...HILL...HOOD...HOPKINS...
      HUNT...JACK...JOHNSON...KAUFMAN...LAMAR...LAMPASAS...
      LEON...LIMESTONE...MCLENNAN...MILAM...MILLS...MONTAGUE...
      NAVARRO...PALO PINTO...PARKER...RAINS...ROBERTSON...
      ROCKWALL...SOMERVELL...STEPHENS...TARRANT...VAN ZANDT...
      WISE...AND YOUNG.

&&

80/
Hazardous weather outlook, Apr 5, 2:30 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT TUE APR 5 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
330 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE
NORTHEAST CORNER OF NORTH TEXAS...NORTH AND EAST OF A BONHAM...
KAUFMAN...CANTON LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT GENERALLY ALONG AND EAST OF A GAINESVILLE...GRANBURY...TEMPLE
LINE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT...BUT THE
MORE INTENSE THUNDERSTORMS COULD ALSO PRODUCE TORNADOES.

A VIGOROUS UPPER LEVEL STORM SYSTEM WAS MOVING SLOWLY EASTWARD
THROUGH THE CENTRAL PLAINS...WITH AN ASSOCIATED DRY LINE EXTENDING
SOUTHWARD INTO TEXAS. LATE THIS AFTERNOON...THUNDERSTORMS WERE
DEVELOPING ALONG THE DRY LINE FROM NEAR GAINESVILLE...SOUTHWARD
INTO THE DALLAS FORT WORTH METROPLEX.  DURING THE EVENING HOURS...
THIS LINE OF STORMS WILL BECOME BETTER ORGANIZED AND EXTEND FURTHER
SOUTHWARD...BECOMING MORE INTENSE AS IT MOVES TO THE EAST.

THERE IS A RED FLAG WARNING FOR WILDFIRES WEST OF A GAINESVILLE...
FORT WORTH...GOLDTHWAITE LINE THIS AFTERNOON THROUGH 700 PM.

ALSO...A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH
600 PM. SOUTH WINDS OF 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED
AHEAD OF THE DRYLINE...WHILE WEST WINDS OF 20 TO 30 MPH ARE EXPECTED
TO THE WEST.  WIND SPEEDS WILL DIMINISH TO BETWEEN 15 AND 25 MPH
AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL RETURN SATURDAY AFTERNOON OVER THE WESTERN
COUNTIES...SPREAD EASTWARD ACROSS THE REST OF NORTH TEXAS SATURDAY
NIGHT...THEN LINGER OVER THE REGION THROUGH MONDAY.  AT THIS TIME
IT APPEARS THAT THE SYSTEM WILL NOT BE EXCESSIVELY STRONG AND THE
RETURN OF MOISTURE WILL BE SOMEWHAT LIMITED...RESULTING IN A
LESSENED CHANCE FOR ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED LATE THIS AFTERNOON ALONG AND JUST
EAST OF THE INTERSTATE 35 CORRIDOR...WITH ACTIVATION PROGRESSING
EASTWARD DURING THE EVENING HOURS AS THE STORMS DEVELOP AND SPREAD
EAST.

42

In the hours before

Special weather statement, Apr 5, 3:14 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
414 PM CDT TUE APR 5 2005

TXZ093-052215-
GRAYSON-
414 PM CDT TUE APR 5 2005

...SIGNIFICANT WEATHER UPDATE...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF COLLINSVILLE...OR 7 MILES
EAST OF WHITESBORO...MOVING NORTHEAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HENDRIX...BELLS...DENISON...
GUNTER...HOWE...POTTSBORO...SHERMAN...TOM BEAN AND WHITEWRIGHT.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR GRAYSON COUNTY
AS THIS STORM CONTINUES TO INTENSIFY.
Special weather statement, Apr 5, 3:19 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
419 PM CDT TUE APR 5 2005

TXZ104-119-052215-
COLLIN-DALLAS-
419 PM CDT TUE APR 5 2005

...SIGNIFICANT WEATHER UPDATE...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM DEVELOPING 3 MILES SOUTH OF IRVING...MOVING
NORTHEAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...ALLEN...ANNA...
CARROLLTON...CELINA...COPPELL...DALLAS...FAIRVIEW...FARMERS BRANCH...
FRISCO...GARLAND...HIGHLAND PARK...IRVING...LOWRY CROSSING...LUCAS...
MCKINNEY...MURPHY...PARKER...PLANO...PRINCETON...PROSPER...
RICHARDSON...ROWLETT...SACHSE...SUNNYVALE...UNIVERSITY PARK AND
WYLIE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. IF THIS STORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM
WARNING MAY BE NEEDED FOR PARTS OF DALLAS AND COLLIN COUNTIES.

The radar

The Dallas/Ft Worth radar (KFWS), 142 km away, was scanning. The volume nearest the first event began at 21:23 UTC.

Open the radar archive at this moment

Event by event

44 hail, 11 thunderstorm wind, 1 flash flood, 1 flood. Local standard time, as filed.

Hail, Grayson

When
April 5, 3:25 PM CST
Where
Grayson County, 3 mi SE of Pottsboro
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.717, -96.633

Hail, Collin

When
April 5, 3:50 PM CST
Where
Collin County, Plano
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.017, -96.717

Hail, Collin

When
April 5, 4:00 PM CST
Where
Collin County, Frisco
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.150, -96.833

Hail, Dallas

When
April 5, 4:00 PM CST
Where
Dallas County, Dallas
Measured
2 in hail
Reported by
AMATEUR RADIO
Coordinates
32.767, -96.783

Hail the size of hen eggs reported.

Hail, Collin

When
April 5, 4:12 PM CST
Where
Collin County, Frisco
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.150, -96.833

Hail, Grayson

When
April 5, 4:14 PM CST
Where
Grayson County, Sherman
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.633, -96.567

Hail, Collin

When
April 5, 4:14 PM CST
Where
Collin County, Frisco
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.150, -96.833

Hail, Grayson

When
April 5, 4:30 PM CST
Where
Grayson County, 2 mi NW of Tom Bean
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.533, -96.500

Report relayed by Norman Weather Forecast Office.

Hail, Bosque

When
April 5, 4:35 PM CST
Where
Bosque County, Lakeside Vlg
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.017, -97.500

Hail, Hill

When
April 5, 4:47 PM CST
Where
Hill County, 3 mi E of Whitney
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.967, -97.283

Thunderstorm Wind, Collin

When
April 5, 4:50 PM CST
Where
Collin County, 1 mi S of Mc Kinney
Measured
58 kt (67 mph) measured sustained
Reported by
TRAINED SPOTTER
Coordinates
33.183, -96.617

Hail, Collin

When
April 5, 4:58 PM CST
Where
Collin County, Anna
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.350, -96.567

Golf ball size hail reported.

Hail, Dallas

When
April 5, 5:00 PM CST
Where
Dallas County, Dallas
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.767, -96.783

Hail, Dallas

When
April 5, 5:05 PM CST
Where
Dallas County, Duncanville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.650, -96.900

Hail, Fannin

When
April 5, 5:09 PM CST
Where
Fannin County, Leonard
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.383, -96.250

Pea to quarter size hail reported.

Hail, Hill

When
April 5, 5:15 PM CST
Where
Hill County, Hillsboro
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
32.000, -97.133

NWS employee reported penny size hail and 50 MPH winds.

Hail, Hill

When
April 5, 5:20 PM CST
Where
Hill County, Hubbard
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.850, -96.800

Hail, Dallas

When
April 5, 5:22 PM CST
Where
Dallas County, 5 mi NE of Dallas
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.817, -96.717

Hail, Dallas

When
April 5, 5:36 PM CST
Where
Dallas County, 2 mi N of Garland
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.950, -96.633

Ping pong ball size hail covering ground.

Thunderstorm Wind, Navarro

When
April 5, 5:42 PM CST to 5:50 PM CST
Where
Navarro County, 2 mi E of Frost
Measured
60 kt (69 mph) estimated sustained
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
32.083, -96.783

Damage to numerous structures including barns and a church between Frost and Blooming Grove on Highway 22.

Hail, Collin

When
April 5, 5:50 PM CST
Where
Collin County, 4 mi E of Blue Ridge
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
33.300, -96.333

Marble to quarter size hail reported.

Hail, Hunt

When
April 5, 5:50 PM CST
Where
Hunt County, Wolfe City
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.367, -96.083

Hail, Navarro

When
April 5, 5:50 PM CST
Where
Navarro County, Blooming Grove
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.100, -96.717

Hail, Navarro

When
April 5, 5:50 PM CST
Where
Navarro County, Frost
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.083, -96.817

Thunderstorm Wind, Navarro

When
April 5, 5:50 PM CST to 6:00 PM CST
Where
Navarro County, Countywide
Measured
60 kt (69 mph) estimated sustained
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
32.067, -96.417

Wind damage across portions of western and central Navarro county. Barns heavily damaged or destroyed along State Highway 22 west of Corsicana.

Thunderstorm Wind, Hill

When
April 5, 5:52 PM CST
Where
Hill County, 5 mi SE of Hillsboro
Measured
50 kt (58 mph) estimated sustained
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.950, -97.067

Power poles knocked down between Hillsboro and Abbott.

Hail, Hunt

When
April 5, 6:00 PM CST
Where
Hunt County, Wolfe City
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.367, -96.083

Hail, Hill

When
April 5, 6:00 PM CST
Where
Hill County, 2 mi W of Blum
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.150, -97.433

Dime size hail reported in Retreat.

Flash Flood, Fannin

When
April 5, 6:00 PM CST to 9:00 PM CST
Where
Fannin County, Leonard
Property damage
$25,000
Reported by
TRAINED SPOTTER
Coordinates
33.383, -96.250

Flash flooding prompted residents to create make-shift culverts and dams to keep the water from entering their homes. Many homes were damaged by the high water, which was several feet high in some places.

Hail, Navarro

When
April 5, 6:02 PM CST
Where
Navarro County, Barry
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.100, -96.633

Golf ball size hail reported.

Thunderstorm Wind, Navarro

When
April 5, 6:02 PM CST
Where
Navarro County, Barry
Measured
50 kt (58 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.100, -96.633

Hail, Navarro

When
April 5, 6:10 PM CST
Where
Navarro County, Corsicana
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.100, -96.467

Hail, Lamar

When
April 5, 6:10 PM CST
Where
Lamar County, 15 mi SW of Paris
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.500, -95.717

Golf ball size hail reported in Petty.

Hail, Fannin

When
April 5, 6:15 PM CST
Where
Fannin County, Ladonia
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.417, -95.967

Hail, Bell

When
April 5, 6:19 PM CST
Where
Bell County, Killeen
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.133, -97.733

Hail, Bell

When
April 5, 6:29 PM CST
Where
Bell County, Killeen
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.133, -97.733

Hail, Bell

When
April 5, 6:30 PM CST
Where
Bell County, 6 mi SE of Killeen
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.067, -97.667

Nickel size hail reported in Harker Heights.

Thunderstorm Wind, Navarro

When
April 5, 6:30 PM CST
Where
Navarro County, Countywide
Measured
60 kt (69 mph) estimated sustained
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
32.067, -96.417

Numerous reports of damage in central part of county.

Hail, Navarro

When
April 5, 6:33 PM CST
Where
Navarro County, Kerens
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.133, -96.233

Quarter size hail covering the ground.

Flood, Fannin

When
April 5, 6:33 PM CST to 9:00 PM CST
Where
Fannin forecast zone
Reported by
TRAINED SPOTTER
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Five to six inches of water covering an entire roadway.

Thunderstorm Wind, Lamar

When
April 5, 6:35 PM CST
Where
Lamar County, Paris
Measured
59 kt (68 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
33.650, -95.533

Paris AWOS reported a 68 mph wind gust.

Hail, Bell

When
April 5, 6:53 PM CST
Where
Bell County, Salado
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.933, -97.533

Hail, Hopkins

When
April 5, 6:55 PM CST
Where
Hopkins County, Sulphur Spgs
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.133, -95.600

Pea to golf ball size hail reported along Highway 19 and Highway 67.

Thunderstorm Wind, Hopkins

When
April 5, 6:55 PM CST
Where
Hopkins County, Sulphur Spgs
Measured
60 kt (69 mph) estimated sustained
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
33.133, -95.600

Tree blown onto house.

Hail, Henderson

When
April 5, 6:55 PM CST
Where
Henderson County, Malakoff
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.167, -96.017

Thunderstorm Wind, Hopkins

When
April 5, 7:00 PM CST
Where
Hopkins County, Sulphur Spgs
Measured
60 kt (69 mph) estimated sustained
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
33.133, -95.600

Strong winds split a large oak tree at the Sulphur Springs courthouse at the intersection of Oak Avenue and Jefferson Street. An awning was also torn off a building on Main Street.

Thunderstorm Wind, Navarro

When
April 5, 7:00 PM CST
Where
Navarro County, Countywide
Measured
60 kt (69 mph) estimated sustained
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
32.067, -96.417

Wind damage along FM 709 south of Corsicana stretching east along Highway 31, and points south around US 287 near Mildred.

Thunderstorm Wind, Anderson

When
April 5, 7:10 PM CST
Where
Anderson County, 5 mi S of Frankston
Measured
50 kt (58 mph) estimated sustained
Reported by
EMERGENCY MANAGER
Coordinates
31.983, -95.500

Tree fell onto Highway 19.

Hail, Anderson

When
April 5, 7:13 PM CST
Where
Anderson County, 5 mi N of Brushy Creek
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.017, -95.667

Golf ball size hail reported.

Hail, Bell

When
April 5, 7:14 PM CST
Where
Bell County, Rogers
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.933, -97.233

Hail, Henderson

When
April 5, 7:15 PM CST
Where
Henderson County, Athens
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.200, -95.850

Golf ball size hail reported.

Hail, Henderson

When
April 5, 7:20 PM CST
Where
Henderson County, 18 mi E of Athens
Measured
2.5 in hail
Reported by
BROADCAST MEDIA
Coordinates
32.200, -95.550

Hail the size of tennis balls reported from a Tyler, TX television station; report relayed through NWS Shreveport.

Hail, Henderson

When
April 5, 7:27 PM CST
Where
Henderson County, Poynor
Measured
2.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.083, -95.583

Baseball size hail reported.

Hail, Bell

When
April 5, 7:28 PM CST
Where
Bell County, 5 mi S of Holland
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.817, -97.400

Hail, Milam

When
April 5, 7:44 PM CST
Where
Milam County, Cameron
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
30.850, -96.967

Golf ball size hail reported.

Hail, Milam

When
April 5, 7:55 PM CST
Where
Milam County, Cameron
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.850, -96.967

Hail, Limestone

When
April 5, 7:56 PM CST
Where
Limestone County, 5 mi SE of Groesbeck
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.483, -96.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447590, 5447591, 5447592, 5447593, 5447594, 5447595, 5447596, 5447597, 5447598, 5447599, 5447600, 5447677, 5447678, 5447679, 5447680, 5447681, 5447699, 5447682, 5447683, 5447684, 5447685, 5447686, 5447687, 5447688, 5447792, 5447797, 5447689, 5447700, 5447793, 5447690, 5447691, 5447692, 5447796, 5447693, 5447694, 5447695, 5447696, 5447791, 5447697, 5447794, and more.